Alert archive / Iowa / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at May 6, 2007, 3:19 AM CDT for 42 counties in Iowa. It took effect at May 6, 2007, 7:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 3:19 AM CDT (08:19 UTC)
- In effect from
- May 6, 2007, 7:00 AM CDT
- Expired
- May 7, 2007, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 42 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 17 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDMX 060819 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 319 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH 7 AM CDT SUNDAY THROUGH 7 AM CDT MONDAY... .STORMS WITH HEAVY RAINS ARE EXPECTED TO AFFECT THE AREA OVER THE NEXT 24 HOURS. IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-082- 092-093-061600- /O.NEW.KDMX.FF.A.0003.070506T1200Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION- TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE... DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER... ATLANTIC...GREENFIELD...CORNING...CRESTON...BEDFORD...MOUNT AYR 319 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...WEBSTER. IN NORTH CENTRAL IOWA...HUMBOLDT AND KOSSUTH. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH CENTRAL IOWA...RINGGOLD AND UNION. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. * FROM 7 AM CDT THIS MORNING THROUGH MONDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED TO AFFECT THE AREA AS A FRONTAL SYSTEM MOVES SLOWLY EAST OVER THE NEXT 24 HOURS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FORSTER
3 follow-up statements
000 WGUS63 KDMX 061553 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1053 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH 7 AM CDT SUNDAY THROUGH 7 AM CDT MONDAY... .HEAVY RAIN HAS FALLEN ACROSS PORTIONS OF IOWA OVERNIGHT. ADDITIONAL STORMS WITH HEAVY RAINFALL ARE POSSIBLE TO AFFECT PORTIONS OF CENTRAL AND WESTERN IOWA OVER THE NEXT 24 HOURS. IAZ006-016-025-036-047-048-059-060-072-073-083-084-094-095-070000- /O.EXA.KDMX.FF.A.0003.000000T0000Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO-HANCOCK-WRIGHT-HAMILTON-BOONE-STORY-DALLAS-POLK-MADISON- WARREN-CLARKE-LUCAS-DECATUR-WAYNE- INCLUDING THE CITIES OF...FOREST CITY...GARNER...CLARION... WEBSTER CITY...BOONE...AMES...ADEL...DES MOINES...WINTERSET... INDIANOLA...OSCEOLA...CHARITON...LEON...CORYDON 1053 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA AND SOUTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON...POLK AND STORY. IN NORTH CENTRAL IOWA...HANCOCK...WINNEBAGO AND WRIGHT. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...LUCAS...MADISON... WARREN AND WAYNE. * THROUGH MONDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED TO AFFECT THE AREA AS A FRONTAL SYSTEM MOVES SLOWLY EAST OVER THE NEXT 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE...ESPECIALLY TONIGHT. THIS RAINFALL IS IN ADDTION TO THE 1 TO 2 INCHES THAT FELL OVER CENTRAL IOWA AND 3 TO 6 INCHES REPORTED ACROSS WEST CENTRAL IOWA SATURDAY NIGHT AND THIS MORNING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-082- 092-093-070000- /O.CON.KDMX.FF.A.0003.000000T0000Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION- TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE... DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER... ATLANTIC...GREENFIELD...CORNING...CRESTON...BEDFORD...MOUNT AYR 1053 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... WEBSTER. IN NORTH CENTRAL IOWA...HUMBOLDT AND KOSSUTH. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH CENTRAL IOWA...RINGGOLD AND UNION. IN SOUTHWEST IOWA...ADAIR... ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON... CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. * THROUGH MONDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED TO AFFECT THE AREA AS A FRONTAL SYSTEM MOVES SLOWLY EAST OVER THE NEXT 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE...ESPECIALLY TONIGHT. THIS RAINFALL IS IN ADDTION TO THE 1 TO 2 INCHES THAT FELL OVER CENTRAL IOWA AND 3 TO 6 INCHES REPORTED ACROSS WEST CENTRAL IOWA SATURDAY NIGHT AND THIS MORNING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DONAVON
000 WGUS63 KDMX 062045 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... .HEAVY RAIN HAS FALLEN ACROSS PORTIONS OF IOWA OVERNIGHT. ADDITIONAL STORMS WITH POTENTIAL HEAVY RAINFALL WILL DEVELOP AND MOVE INTO WESTERN AND CENTRAL IOWA LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. IAZ049-061-062-074-075-085-086-096-097-070445- /O.EXA.KDMX.FF.A.0003.000000T0000Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARSHALL-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-APPANOOSE- DAVIS- INCLUDING THE CITIES OF...MARSHALLTOWN...NEWTON...GRINNELL... KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA...CENTERVILLE... BLOOMFIELD 345 PM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...JASPER...MARSHALL AND POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...MAHASKA...MARION AND MONROE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * THROUGH 7 AM MONDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED TO AFFECT THE AREA AS A FRONTAL SYSTEM MOVES SLOWLY EAST OVER THE NEXT 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE...ESPECIALLY TONIGHT. THIS RAINFALL IS IN ADDITION TO THE 1 TO 2 INCHES THAT FELL TODAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ IAZ004>006-015-016-023>025-033>036-044>048-057>060-070>073- 081>084-092>095-070445- /O.CON.KDMX.FF.A.0003.000000T0000Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS- UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... EMMETSBURG...GARNER...POCAHONTAS...HUMBOLDT...CLARION... SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON... CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...ATLANTIC...GREENFIELD...WINTERSET... INDIANOLA...CORNING...CRESTON...OSCEOLA...CHARITON...BEDFORD... MOUNT AYR...LEON...CORYDON 345 PM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... BOONE...DALLAS...HAMILTON...POLK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA...HANCOCK...HUMBOLDT...KOSSUTH...WINNEBAGO AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH CENTRAL IOWA...CLARKE...DECATUR...LUCAS...MADISON... RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHWEST IOWA... ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. * THROUGH MONDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED TO AFFECT THE AREA AS A FRONTAL SYSTEM MOVES SLOWLY EAST OVER THE NEXT 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE...ESPECIALLY TONIGHT. THIS RAINFALL IS IN ADDITION TO THE 1 TO 2 INCHES THAT FELL OVER CENTRAL IOWA AND 3 TO 6 INCHES REPORTED ACROSS WEST CENTRAL IOWA SATURDAY NIGHT AND THIS MORNING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DONAVON
000 WGUS63 KDMX 070230 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 930 PM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... .HEAVY RAIN FELL ACROSS PORTIONS OF IOWA SATURDAY NIGHT AND SUNDAY MORNING. ADDITIONAL STORMS WITH POTENTIAL HEAVY RAINFALL WILL DEVELOP AND MOVE INTO WESTERN AND CENTRAL IOWA AGAIN TONIGHT. IAZ004>006-015-016-023>025-033>036-044>049-057>062-070>075- 081>086-092>097-071030- /O.CON.KDMX.FF.A.0003.000000T0000Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... EMMETSBURG...GARNER...POCAHONTAS...HUMBOLDT...CLARION... SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON... CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 930 PM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON...JASPER...MARSHALL... POLK...POWESHIEK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA... HANCOCK...HUMBOLDT...KOSSUTH...WINNEBAGO AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR...LUCAS... MADISON...MAHASKA...MARION...MONROE...RINGGOLD...UNION... WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD... GREENE...GUTHRIE AND SAC. * UNTIL 7 AM CDT MONDAY * SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED TO AFFECT THE AREA AS A FRONTAL SYSTEM MOVES SLOWLY EAST OVER THE NEXT 24 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE...ESPECIALLY WEST OF INTERSTATE 35. THIS RAINFALL IS IN ADDITION TO THE 1 TO 2 INCHES THAT FELL OVER CENTRAL IOWA AND 3 TO 6 INCHES REPORTED ACROSS WEST CENTRAL IOWA SATURDAY NIGHT AND SUNDAY MORNING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at May 5, 3:40 PM CDT, 11 hours 39 minutes earlier.
Area forecast discussion, May 5, 3:40 PM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT SAT MAY 5 2007 .DISCUSSION... BLOCKING PATTERN REMAINS OVER THE CONUS THROUGH AT LEAST 48 HOURS. THE CONTINUED SLOW PROGRESSION OF THE TROUGH OVER THE CENTRAL PLAINS REMAINS THE FOCUS FOR THIS FORECAST. UA ANALYSIS THIS A.M. SHOWED A WARM AND DRY SLUG OF AIR OVER WESTERN IOWA AT 850 MB. FURTHER EAST WE ARE STILL UNDER SOME INFLUENCE OF THE HIGH OUT EAST. SOUNDINGS INDICATE DECENT CAP OVER IOWA LOCATIONS THROUGH 03Z. AFTER 03Z THE CAP WEAKENS AND WE COULD SEE SOME THUNDER DEVELOP THOUGH A MORE LIKELY SCENARIO IS THE ACTIVITY TO OUR WEST WILL MAKE ITS WAY INTO OUR WESTERN PERIPHERY. SOME HEAVY RAIN LIKELY TONIGHT OVER THE WESTERN QUARTER OF THE CWA MAINLY AFTER MIDNIGHT. ONLY SEVERE THREAT...AND ITS A CONDITIONAL ONE...REMAINS OVER SOUTHWEST IOWA NEAR THE WARM FRONT. IF THE CAP WEAKENS OR BREAKS WE SHOULD HAVE NO TROUBLE LIGHTING THINGS UP IN THE SOUTHWEST. FOR SUNDAY...SCENARIO REMAINS INTERESTING. 105KT SPEED MAX ROUNDS THE UPPER LEVEL SYSTEM THEN RETROGRADES SOME AS IT HEADS INTO THE DKTAS. THIS CAUSES A BACKING FLOW OVER IOWA AND PULLS THUNDER CHANCES BACK WEST. THE UPDATED SWODY2 CAUGHT THIS AS WELL AND PULLED THE SLIGHT CHANCE OUT OF CENTRAL IOWA. IF THAT SCENARIO PANS OUT THEN WE MAY BE IN ANOTHER HURRY UP AND WAIT MODE TOMORROW. I WILL LET THE EVENING/MID SHIFT GET A LOOK AT ONE MORE RUN BEFORE WE MAKE ANY BIG CHANGES TO THE HWO AND GRIDS. THE SYSTEM FINALLY MOVES EAST LATE SUNDAY AND MONDAY. A POTENTIAL HEAVY RAIN SCENARIO SETTING UP FOR SUNDAY NIGHT/MONDAY. SOME SEVERE POTENTIAL MONDAY WITH 2500-3000 CAPES OVER SRN IA. THERE IS FAIRLY BIG DIFFERENCES BETWEEN THE 06Z AND 12Z RUNS FOR BEYOND MONDAY SO NO MAJOR CHANGES WERE MADE AT THIS TIME BEYOND MONDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && FAB
Hazardous weather outlook, May 5, 8:36 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 836 PM CDT SAT MAY 5 2007 IAZ004-005-015-023-024-033>035-044>047-057>059-070>072-081>083- 092>094-061100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 836 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT WITH SOME OF THEM PRODUCING HIGH WINDS AND LARGE HAIL. A TORNADO IS ALSO POSSIBLE WITH SOME OF THE STORMS. THE BEST CHANCE IS FOR AREAS WEST OF A MT. AYR TO ROCKWELL CITY LINE.. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE SUNDAY INTO EARLY NEXT WEEK. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SUNDAY NIGHT WITH A BETTER CHANCE ON MONDAY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. HEAVY RAINFALL MAY ALSO OCCUR FROM SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED UNTIL AFTER MIDNIGHT SUNDAY MORNING...AGAIN SUNDAY EVENING...AND AGAIN ON MONDAY. IAZ006-007-016-017-025>028-036>039-048>050-060>062-073>075- 084>086-095>097-061100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER- POWESHIEK-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE- APPANOOSE-DAVIS- 836 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL EXIST SUNDAY AFTERNOON INTO EARLY NEXT WEEK. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SUNDAY NIGHT WITH A BETTER CHANCE ON MONDAY. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND. HEAVY RAINFALL MAY ALSO OCCUR SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT AND MONDAY.
In the hours before
Local storm report, May 6, 2:59 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
259 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM HAIL 5 SSE ATLANTIC 41.33N 95.00W
05/06/2007 E0.75 INCH CASS IA TRAINED SPOTTER
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:03 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 42 min |
| May 5, 9:14 PM CDT | Tornado Warning | DMX | Cass | 46 min |
| May 6, 2:39 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 36 min |
| May 6, 2:45 AM CDT | Tornado Warning | DMX | Cass | 30 min |
| May 6, 3:07 AM CDT | Tornado Warning | DMX | Audubon | 23 min |
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 15 min |
| May 6, 3:16 AM CDT | Flash Flood Warning | DMX | Cass | 3 hr |
| May 6, 3:31 AM CDT | Severe Thunderstorm Warning | DMX | Audubon | 28 min |
| May 6, 3:55 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 35 min |
| May 6, 4:06 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 4:22 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Dallas, Guthrie, Madison, Ringgold and 1 more | 38 min |
| May 6, 4:47 AM CDT | Severe Thunderstorm Warning | DMX | Greene | 28 min |
| May 6, 5:00 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Greene, Madison and 3 more | 45 min |
| May 6, 5:08 AM CDT | Flash Flood Warning | DMX | Sac | 4 hr |
| May 6, 5:46 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Decatur, Jasper, Lucas, Marion and 4 more | 44 min |
| May 6, 6:05 AM CDT | Flash Flood Warning | DMX | Crawford | 4 hr |
| May 6, 6:13 AM CDT | Flash Flood Warning | DMX | Cass | 4 hr |
| May 6, 6:13 AM CDT | High Wind Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 12 more | 6 hr |
| May 6, 6:35 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Jasper, Lucas, Marion, Monroe, Wayne | 40 min |
| May 6, 6:45 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 7:25 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 7:30 AM CDT | Flash Flood Warning | DMX | Crawford | 3 hr |
| May 6, 7:34 AM CDT | Flash Flood Warning | DMX | Sac | 116 min |
Nearby
Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.